Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 254, NWS Omaha, NE

June 13, 2004Lancaster County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2004, 5:16 PM CDT for Lancaster County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2004, 5:16 PM CDT (22:16 UTC)
Expired
Jun 13, 2004, 6:00 PM CDT
In force
44 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Lancaster County, NE

The radar

The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:45 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 13, 4:45 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT SUN JUN 13 2004

.DISCUSSION...
IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF
A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU.  THIS
HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT
SMALLER.  EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT
IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE.

TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT
THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS
AREA.  NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO
THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE.
THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE
REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY.
FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE
POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET.
GENERALLY INCREASED POPS THROUGH EARLY WED.

AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP
AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW.  LEFT TEMPS
SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

POLLACK
Hazardous weather outlook, Jun 13, 11:08 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1108 AM CDT SUN JUN 13 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1108 AM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS
EVENING.  HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND
EVENING AND AGAIN TUESDAY.  LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN SEVERE WEATHER HAZARD.

THUNDERSTORMS CONTINUE IN THE FORECAST WEDNESDAY AND THURSDAY
AND AGAIN FRIDAY NIGHT INTO SATURDAY. ALTHOUGH THE THREAT OF
SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW
DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL
INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

DEE

In the hours before

Local storm report, Jun 13, 4:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
413 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             1 N DAVID CITY          41.27N 97.13W
06/13/2004  0.75 INCH        BUTLER             NE   EMERGENCY MNGR

&&

BCM
Local storm report, Jun 13, 4:28 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
428 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     2 E BRAINARD            41.18N 96.96W
06/13/2004  80 MPH           BUTLER             NE   EMERGENCY MNGR

            BUILDINGS AND TREES DOWN.

&&

JB
Local storm report, Jun 13, 4:35 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
435 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             4 SW WESTON             41.15N 96.80W
06/13/2004  1.75 INCH        SAUNDERS           NE   EMERGENCY MNGR

0425 PM     HAIL             9 N VALPARAISO          41.21N 96.83W
06/13/2004  1.00 INCH        SAUNDERS           NE   LAW ENFORCEMENT

&&

JB
Local storm report, Jun 13, 4:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
437 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     3 E DAVID CITY          41.25N 97.07W
06/13/2004  60 MPH           BUTLER             NE   FIRE DEPT/RESCUE

&&

JB
Local storm report, Jun 13, 5:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
506 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CERESCO                 41.06N 96.65W
06/13/2004  1.00 INCH        SAUNDERS           NE   TRAINED SPOTTER

&&

ZAPOTOCNY
Local storm report, Jun 13, 5:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
514 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             DAVEY                   40.98N 96.67W
06/13/2004  1.50 INCH        LANCASTER          NE   AMATEUR RADIO

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:07 PM CDTFlash Flood WarningOAXOtoe113 min
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson45 min
Jun 12, 7:22 PM CDTFlash Flood WarningOAXJefferson113 min
Jun 12, 8:03 PM CDTSevere Thunderstorm WarningOAXRichardson12 min
Jun 13, 3:32 PM CDTTornado WarningOAXButler28 min
Jun 13, 3:59 PM CDTTornado WarningOAXButler46 min
Jun 13, 4:12 PM CDTSevere Thunderstorm WarningOAXSaunders63 min
Jun 13, 4:31 PM CDTTornado WarningOAXSaunders29 min
Jun 13, 4:39 PM CDTTornado WarningOAXLancaster51 min
Jun 13, 4:49 PM CDTFlash Flood WarningOAXSaunders4 hr
Jun 13, 4:54 PM CDTFlash Flood WarningOAXLancaster4 hr
Jun 13, 5:09 PM CDTTornado WarningOAXCass51 min
Jun 13, 5:32 PM CDTTornado WarningOAXOtoe58 min
Jun 13, 6:00 PM CDTSevere Thunderstorm WarningOAXCass15 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.